Texas, 2007

Hail in Texas, September 18, 2007

September 18, 2007 · NWS OUN · 1 event in 1 county or zone

Very slow moving thunderstorms developed over parts of western north Texas during the afternoon hours. Although the slow movement of the thunderstorms made the main threat heavy rain, brief nickel size hail fell north of Dundee in Archer County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Very slow moving thunderstorms developed over parts of western north Texas during the afternoon hours. Although the slow movement of the thunderstorms made the main threat heavy rain, brief nickel size hail fell north of Dundee in Archer County. No damage was reported.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Sep 18, 1:38 PM CST, 1 hour 17 minutes earlier.

Area forecast discussion, Sep 18, 1:38 PM CST, 1 hour 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
238 PM CDT TUE SEP 18 2007

.DISCUSSION...
SHWRS/TSTMS CONT TO DEVELOP IN MOISTURE AXIS TODAY FROM SW TO NE
ACROSS THE FA. MID/UPR LVL TROUGH WILL MOVE EAST ACROSS THE PLAINS
THIS EVENING. INSTABILITY AXIS /2000-3500 CAPE ON LAPS ANALYSIS/
CONT TO DEVELOP ACROSS WESTERN PORTIONS OF FA SOUTHWARD INTO TEXAS
THIS AFTN. SFC OBS ALSO SHOW SOME CONVERGENCE POSSIBLY DEVELOPING IN
THE PANHANDLES. THIS CONVERGENCE... HEATING IN THE INSTABILITY SOUTH
OF AREA... AND PORTIONS OF NORTHERN OK CLOSER TO THE FORCING OF THE
TROUGH... MAY BE AREAS FOR ADDITIONAL DEVELOPMENT THIS AFTN/EVENING
AFFECTING PORTIONS OF THE FA. SOME STRONG TO ISOLATED SEVERE STORMS
WILL BE POSSIBLE THIS AFTN/EVENING. ACTIVITY IS EXPECTED TO DIMINISH
SOME LATER TONIGHT. SHWRS/TSTMS WILL BE POSSIBLE AGAIN WEDNESDAY
MAINLY DUE TO HEATING OF THE MOIST AIRMASS.

THE REST OF THE WEEK INTO THE WEEKEND IS EXPECTED TO REMAIN DRY AS
RIDGE BUILDS OVER THE REGION. MODELS SHOW CLOSED LOW DEVELOPING
ALONG THE WESTERN U.S. COAST DURING THIS TIME FRAME. THE SYSTEM
CURRENTLY OVER THE FLORIDA PENINSULA IS ALSO EXPECTED TO MOVE WEST
INTO THE GULF OF MEXICO THIS WEEK AND FINALLY MOVE NORTH SOMEWHERE
ACROSS THE TX OR LA COAST. MODELS CONT TO DIFFER FROM RUN TO RUN
WITH THE POSITION WHERE THIS SYSTEM WILL MOVE NORTH BUT COULD PULL
SOME TROPICAL MOISTURE INTO EASTERN PORTIONS OF THE CWA LATE THIS
WEEKEND/EARLY NEXT WEEK. THE CLOSED LOW OVER THE WESTERN U.S. WILL
EVENTUALLY OPEN UP INTO A TROUGH MOVING EAST ACROSS THE ROCKIES INTO
THE CENTRAL U.S. MODELS SHOWING THIS TROUGH DRAGGING A FRONT INTO
THE FA EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  88  68  89 /  40  20  20  10
HOBART OK         69  88  68  90 /  30  20  20  10
WICHITA FALLS TX  71  89  68  91 /  30  20  20  10
GAGE OK           64  88  67  90 /  20  20  20  10
PONCA CITY OK     68  84  67  88 /  50  20  20  10
DURANT OK         69  88  69  89 /  20  20  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

32/25
Hazardous weather outlook, Sep 18, 10:55 AM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE SEP 18 2007

OKZ004>048-050>052-TXZ083>090-191200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE SEP 18 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...A FEW
STORMS COULD BRIEFLY APPROACH SEVERE LEVELS THIS AFTERNOON ACROSS
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS.

DISCUSSION...
AN UPPER LEVEL DISTURBANCE EXTENDING ACROSS EASTERN COLORADO AND
NORTHEAST NEW MEXICO AT MIDDAY WILL MOVE INTO THE CENTRAL PLAINS BY
THIS EVENING. THE SOUTHERN PART OF THIS SYSTEM WILL BRUSH ACROSS
MAINLY PORTIONS OF WESTERN AND NORTHERN OKLAHOMA. MEANWHILE... A
DEEP LAYER PLUME OF MOISTURE WILL REMAIN IN PLACE ACROSS MUCH OF
OKLAHOMA AND NORTH TEXAS. THE UPPER DISTURBANCE IS EXPECTED TO
CONTINUE TO INITIATE SHOWERS AND THUNDERSTORMS THIS AFTERNOON WHICH
WILL MOVE MAINLY ACROSS CENTRAL AND WESTERN OKLAHOMA AND PORTIONS OF
NORTH TEXAS. WITH THE LIKELIHOOD OF ONLY MODEST VALUES OF
INSTABILITY AND WIND SHEAR OCCURRING IN MOST AREAS... ORGANIZED
SEVERE WEATHER IS NOT EXPECTED. HOWEVER...AN ISOLATED STRONG WIND
GUST TO AROUND 50 MPH AND SMALL HAIL WILL BE POSSIBLE WITH A FEW
STORMS DURING THE AFTERNOON AND EVENING HOURS. THESE STRONGER STORMS
ARE EXPECTED TO BE MAINLY ACROSS WESTERN PARTS OF OKLAHOMA AND NORTH
TEXAS WHERE BETTER DAYTIME HEATING WILL LEAD TO SOMEWHAT HIGHER
INSTABILITIES.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...15  PERCENT.

OTHER HAZARDOUS WEATHER...
SOUTH WINDS OF 15 TO 25 MPH...WITH GUSTS TO AROUND 35 MPH WILL
AFFECT NORTHERN OKLAHOMA TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
AS THE MAIN UPPER-LEVEL STORM SYSTEM EXITS THE REGION ON
WEDNESDAY... SCATTERED SHOWERS AND WEAK ISOLATED THUNDERSTORMS MAY
LINGER THROUGH THE FIRST PART OF WEDNESDAY. THE NEXT CHANCE FOR
THUNDERSTORM ACTIVITY WILL BE EARLY NEXT WEEK ACROSS SOUTH-CENTRAL
AND SOUTHEAST OKLAHOMA... WHEN AN UPPER-LEVEL DISTURBANCE IS
FORECAST TO APPROACH THE AREA FROM THE SOUTHEAST. SEVERE WEATHER IS
NOT EXPECTED.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY.

CJS

In the hours before

Special weather statement, Sep 18, 12:35 PM CST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
135 PM CDT TUE SEP 18 2007

OKZ023-038-181900-
CADDO OK-COMANCHE OK-
135 PM CDT TUE SEP 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR SOUTHERN CADDO AND NORTHERN
COMANCHE COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF APACHE AT 135
PM CDT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL AND BRIEF WIND GUSTS
TO NEAR 45 MPH WILL BE POSSIBLE WITH THIS STORM.

CJS
Special weather statement, Sep 18, 1:35 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
235 PM CDT TUE SEP 18 2007

TXZ085-086-088-089-182000-
WILBARGER TX-WICHITA TX-ARCHER TX-BAYLOR TX-
235 PM CDT TUE SEP 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER...BAYLOR...WICHITA
AND WILBARGER COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTH OF LAKE DIVERSION AT
235 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL... WINDS AROUND
40 MPH... AND BRIEF HEAVY RAIN ARE POSSIBLE.

PEOPLE IN ARCHER...BAYLOR...WICHITA AND WILBARGER COUNTIES SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Sep 18, 2:08 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT TUE SEP 18 2007

TXZ086-182030-
WICHITA TX-
308 PM CDT TUE SEP 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF IOWA PARK AT
308 PM CDT...MOVING NORTHEAST AT 15 MPH. SMALL HAIL... WINDS AROUND
50 MPH... ALONG WITH VERY HEAVY RAINFALL ARE LIKELY.

PEOPLE IN WICHITA COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Sep 18, 2:20 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
320 PM CDT TUE SEP 18 2007

TXZ088-089-182030-
ARCHER TX-BAYLOR TX-
320 PM CDT TUE SEP 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ARCHER AND BAYLOR COUNTIES.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHWEST OF LAKE DIVERSION
AT 320 PM CDT...MOVING NORTHEAST AT 20 MPH.

SMALL HAIL... WINDS AROUND 50 MPH AND VERY HEAVY RAIN ARE LIKELY.

PEOPLE IN ARCHER AND BAYLOR COUNTIES SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR
THREATENING WEATHER CONDITIONS.

30
Special weather statement, Sep 18, 2:28 PM CST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
328 PM CDT TUE SEP 18 2007

TXZ086-182045-
WICHITA TX-
328 PM CDT TUE SEP 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHWEST OF IOWA PARK AT
328 PM CDT...MOVING NORTHEAST AT 15 MPH.

HAIL TO HALF-INCH DIAMETER IS LIKELY AS WELL AS VERY HEAVY RAINFALL.

STORM INTENSITY MAY INCREASE.

WR
Special weather statement, Sep 18, 2:46 PM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
346 PM CDT TUE SEP 18 2007

TXZ086-182115-
WICHITA TX-
346 PM CDT TUE SEP 18 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WICHITA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES WEST OF IOWA PARK AT 346 PM
CDT...MOVING NORTHEAST AT 20 MPH.

HALF-INCH DIAMETER HAIL IS PROBABLE AND WIND GUSTS TO 50 MPH ARE
POSSIBLE. VERY HEAVY RAINFALL WILL CAUSE SOME MINOR FLOODING. STORM
INTENSITY MAY INCREASE.

WR

The radar

The Altus AFB radar (KFDR), 60 km away, was scanning. The volume nearest the first event began at 20:55 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Archer

When
September 18, 2:55 PM CST
Where
Archer County, 7 mi NNW of Dundee
Measured
0.88 in hail
Reported by
COOP Observer
Coordinates
33.824, -98.947

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, September 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 60656.